MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ 20 GA X 1-3/4 IN SINGLE PORT; INVTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ 20 GA X 1-3/4 IN SINGLE PORT; INVTRAVASCULAR CATHETER
Catalog Number 383518
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that there were 2 occurrences of clear cap not connected to bd nexiva¿ 20 ga x 1-3/4 in single port causing blood leakage.Per customer email: ohio state university mc reported the following complaint to us: ¿we appear to have a stock of the 20g 1.75 nexiva catheters (lot # 9025657) where the clear cap at the end is not connected to the catheter.So if you do not notice this prior to insertion, when you pull back the needle, blood will leak out of the catheter.We have had 2 instances where this has happened¿.
 
Additional Manufacturer Narrative
Investigation summary: dhr review was performed on lot number 9025657; the lot number was built / packaged on nfa line 1 from (b)(6) 2019 for a quantity of 73,930 units.Review of dhr revealed all required challenge samples, set-up and in process testing was performed in accordance with the quality plans.Review disclosed one non-related qn was initiated on the build of this lot that would not impact the outcome of the quality of the product relevant to the defect stated in the pir.Received four unused nexiva 20ga units from catalog number 383518, lot number 9025657.Three of the packages were sealed and one package was opened.Visual/microscopic evaluation: three of the returned packages; the vent plugs were loose inside of the sealed packages.There was no physical/mechanical damage to the primary septa or the secondary septa and they were observed to be properly installed.Performed a water/air leak test: no leakage was observed in any area of the septs.Leakage was observed coming from the straight adapter; no vent plugs were attached.Conclusion: indeterminate ¿ the defect septum damage/defected was not identified or confirmed with the returned units.Design ¿ the defect leakage was identified, replicated and confirmed.The leakage was from the end of the straight adapter where the vent plug in attached.Vent plugs that are loose in the package are a known issue.The vent plug is inserted into the luer adapter at a specified force in manufacturing.This is a design issue; after the nexiva product goes through sterilization the fit between the vent plug and luer adapter becomes loose due to material relaxation.
 
Event or Problem Description
It was reported that there were 2 occurrences of clear cap not connected to bd nexiva¿ 20 ga x 1-3/4 in single port causing blood leakage.Per customer email: reported the following complaint to us: ¿we appear to have a stock of the 20g 1.75 nexiva catheters (lot # 9025657) where the clear cap at the end is not connected to the catheter.So if you do not notice this prior to insertion, when you pull back the needle, blood will leak out of the catheter.We have had 2 instances where this has happened.¿.

Brand Name
BD NEXIVA¿ 20 GA X 1-3/4 IN SINGLE PORT
Common Device Name
INVTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key8442073
Report Number1710034-2019-00321
Device Sequence Number19638084
Product Code FOZ
UDI-Device Identifier30382903835189
UDI-Public30382903835189
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K161777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2021
Device Catalogue Number383518
Device Lot Number9025657
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer03/06/2019
Initial Report FDA Received Date03/21/2019
Supplement Report FDA Received Date05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;